MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Model Number 430-98-056
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Left in patient.
 
Event or Problem Description
Original surgery - the threads came out on shell into the inserter.The offset inserter broke free and ripped the threads out of the dome, item was left in the patient.
 
Additional Manufacturer Narrative
The reason for this complaint was to report the threads came out on shell into the inserter.The offset inserter broke free and ripped threads out of the dome, item was left in patient.The in-vivo length of patient service for the implant was not a factor for this complaint as it was the primary surgery.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a 5 minute delay in surgery and another suitable device was available for use.The surgery was completed as intended.The item was left in the patient not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the threads of the acetabular shell were pulled from shell the insertion instrument.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.It is possible the threads of the shell and insertion instrument became crossed and the threads were levered out of the shell.No definitive conclusion can be made from the information available.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 56MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6623017
Report Number1644408-2017-00424
Device Sequence Number602317
Product Code LPH
UDI-Device Identifier00888912084048
UDI-Public(01)00888912084048
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model Number430-98-056
Device Catalogue Number430-98-056
Device Lot Number591G1187
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR